Alert archive / Georgia / River Flood Warnings in 2008

River Flood Warning 5, NWS Atlanta, GA

August 26, 2008Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 26, 2008, 11:56 PM EDT for Gwinnett County, Georgia. It took effect at Aug 27, 2008, 12:33 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2008, 11:56 PM EDT (03:56 UTC)
In effect from
Aug 27, 2008, 12:33 AM EDT
Expired
Aug 27, 2008, 3:43 PM EDT
In force
15 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 9.28 ft at Aug 27, 2008, 5:00 AM EDT.

actionminormoderate51008/2708/28
Action stage
7 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 270356
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 PM EDT TUE AUG 26 2008

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN GEORGIA...

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

GAC135-271323-
/O.NEW.KFFC.FL.W.0005.080827T0451Z-080827T1323Z/
/SWEG1.1.ER.080827T0451Z.080827T0600Z.080827T0723Z.NO/
1156 PM EDT TUE AUG 26 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY, GA. HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SUWANEE CREEK NEAR SUWANEE
* FROM LATE TONIGHT UNTIL WEDNESDAY MORNING
* AT 11PM TUESDAY THE STAGE WAS...7.6 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 1 AM WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 8.3 FEET BY 2 AM TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY MORNING.
* AT 8.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. 
  SUWANEE CREEK PARK BEGINS TO FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 8.3 FEET ON JUN 19 2003.
  

$$
6 follow-up statements
000 
WGUS82 KFFC 270435
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1235 AM EDT WED AUG 27 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

GAC135-271323-
/O.EXT.KFFC.FL.W.0005.080827T0433Z-080827T1323Z/
/SWEG1.1.ER.080827T0401Z.080827T0600Z.080827T0723Z.NO/
1235 AM EDT WED AUG 27 2008

...THE FLOOD WARNING CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE
* UNTIL LATE THIS MORNING 
* AT 12AM WEDNESDAY THE STAGE WAS 8.1 FEET 
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 8.3 FEET BY 2 AM 
  THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  THIS MORNING.
* AT 8.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. 
  SUWANEE CREEK PARK BEGINS TO FLOOD.

$$
000 
WGUS82 KFFC 270551
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 AM EDT WED AUG 27 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

GAC135-271951-
/O.EXT.KFFC.FL.W.0005.000000T0000Z-080827T2000Z/
/SWEG1.1.ER.080827T0401Z.080827T0800Z.080827T1400Z.NO/
151 AM EDT WED AUG 27 2008

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE
* UNTIL THIS AFTERNOON 
* AT 1AM WEDNESDAY THE STAGE WAS 8.6 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 9.3 FEET BY EARLY THIS 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 9.0 FEET...SUWANEE CREEK GREENWAY FLOODS.

$$
000 
WGUS82 KFFC 271008
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 AM EDT WED AUG 27 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

GAC135-280007-
/O.EXT.KFFC.FL.W.0005.000000T0000Z-080828T0220Z/
/SWEG1.1.ER.080827T0401Z.080827T1200Z.080827T2020Z.NO/
607 AM EDT WED AUG 27 2008

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE
* UNTIL THIS EVENING 
* AT 5AM WEDNESDAY THE STAGE WAS 9.4 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY 8 am THIS
  MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* AT 10.0 FEET...MODERATE FLOODINGS BEGINS. SUWANEE CREEK ROAD BEGINS
  TO FLOOD IN LOW AREAS NEAR BENNETT CREEK BRIDGE.  IN ADDITION...
  YARDS BEGIN TO FLOOD ON BEND CREEK TRAIL AND SWIFT ATLANTA COMPANY 
  PARKING LOT STARTS FLOODING.

$$
000 
WGUS82 KFFC 271332
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
932 AM EDT WED AUG 27 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

GAC135-280220-
/O.CON.KFFC.FL.W.0005.000000T0000Z-080828T0220Z/
/SWEG1.1.ER.080827T0401Z.080827T0945Z.080827T2020Z.NO/
932 AM EDT WED AUG 27 2008

THE FLOOD WARNING CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE
* UNTIL THIS EVENING.
* AT 9AM WEDNESDAY THE STAGE WAS 8.9 FEET AND SLOWLY FALLING. THE
  RIVER CRESTED AT 9.4 FEET AT 545 AM THIS MORNING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 8.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT 9.0 FEET...SUWANEE CREEK GREENWAY FLOODS.

$$
000 
WGUS82 KFFC 271611
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1211 PM EDT WED AUG 27 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

GAC135-280000-
/O.EXT.KFFC.FL.W.0005.000000T0000Z-080828T0000Z/
/SWEG1.1.ER.080827T0401Z.080827T0945Z.080827T1800Z.NO/
1211 PM EDT WED AUG 27 2008

...THE FLOOD WARNING CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE
* UNTIL THIS EVENING 
* AT 11AM WEDNESDAY THE STAGE WAS 8.4 FEET  AND SLOWLY FALLING. THE
  RIVER CRESTED AT 9.4 FEET AT 545 AM THIS MORNING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST  TO CONTINUE.
* FLOOD STAGE IS 8.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  AFTERNOON.
* AT 8.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. 
  SUWANEE CREEK PARK BEGINS TO FLOOD.

$$
000 
WGUS82 KFFC 271943
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT WED AUG 27 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAD CAUSED SIGNIFICANT
RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME
POINTS ALONG THE RIVER SYSTEM HAVE EXPERIENCED FLOODING.

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

GAC135-272013-
/O.CAN.KFFC.FL.W.0005.000000T0000Z-080828T0000Z/
/SWEG1.1.ER.080827T0401Z.080827T0945Z.080827T1750Z.NO/
343 PM EDT WED AUG 27 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SUWANEE CREEK NEAR SUWANEE
* UNTIL THIS EVENING 
* AT 3PM WEDNESDAY THE STAGE WAS 7.7 FEET 
* FLOOD STAGE IS 8.0 FEET 
* AT 8.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. 
  SUWANEE CREEK PARK BEGINS TO FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 26, 8:25 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 26, 8:25 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
825 PM EDT TUE AUG 26 2008

.UPDATE...
MAINLY MONITORING FOR ANY POSSIBLE BRIEF TORNADOES ASSOCIATED WITH
THE LINE OF CONVECTION OVER PARTS OF N AND CENTRAL GA. THE ONLY
HEAVY RAIN WILL BE BRIEF AND ASSOCIATED WITH THE LINE. BDL

&&

.PREV DISCUSSION... /ISSUED 655 PM EDT TUE AUG 26 2008/

SHORT TERM /TONIGHT THROUGH THURSDAY/...
THE REMAINS OF FAY MOVE UP THE W SIDE OF THE APPALACHIANS TONIGHT
AND CONTINUE TO WEAKEN. ITS AFFECT ON THE CWA EXITS THE AREA
WEDNESDAY...HOWEVER A TRAILING UPPER TROUGH WILL LIKELY ENHANCE
ISOLATED TO SCATTERED MOSTLY DIURNAL CONVECTION.

THE FLASH FLOOD WATCH WILL LIKELY BE DISCONTINUED FOR MANY IF NOT
ALL AREAS THIS EVENING AS THE HEAVIEST RAIN SHIFTS TO THE NE.
HOWEVER...WE WILL BE CAUTIOUS WITH ANY CANCELLATIONS.

NOT SURE IF THERE WILL BE ENOUGH MOISTURE AND INSTABILITY ON
THURSDAY FOR DIURNAL CONVECTION BUT WILL CONTINUE WITH A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS AS AN OTHERWISE BENIGN PATTERN
IS LEFT BEHIND WITH THE EXIT OF FAY.

HIGH TEMPERATURES GENERALLY WARMING SOME WITH THE POTENTIAL FOR MORE
SUNSHINE AND LESS CLOUD COVER.

LONG TERM /FRIDAY THROUGH TUESDAY/...
A WEAK AND SLOW MOVING COLD FRONT MOVES TO THE TN VALLEY FRIDAY AND
LOOKS TO BECOME STATIONARY ACROSS THE SOUTHERN APPALACHIANS SATURDAY
AND SUNDAY. MAYBE ENOUGH MOISTURE OVER THE AREA FOR A 20-30 PERCENT
CHANCE FOR SHOWERS AND STORMS ON FRIDAY AND 30-40 PERCENT SATURDAY
AND SUNDAY. AFTER THAT THE FORECAST WILL DEPEND HEAVILY ON WHAT
HURRICANE GUSTAV DOES.

AVIATION...
BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST ACROSS GEORGIA TONIGHT. STRONGEST STORMS SHOULD STAY
MAINLY EAST OF ATLANTA TO MACON. CEILINGS SHOULD LOWER TO IFR AFTER
MIDNIGHT AND CONTINUING THROUGH 14Z. WINDS WILL REMAIN SOUTHWEST  TO
SOUTH 5 TO 10KT OVERNIGHT. EXPECT VISIBILITY BELOW 3SM IN HEAVIEST
SHOWERS AND LOCALLY IN FOG. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  82  68  89  67 /  70  20  10  20  20
ATLANTA         71  83  70  87  70 /  60  20  10  20  20
BLAIRSVILLE     69  75  65  81  64 / 100  40  30  20  20
CARTERSVILLE    70  82  67  88  64 /  80  20  10  20  20
COLUMBUS        72  88  71  91  72 /  30  20  10  20  20
GAINESVILLE     69  79  68  85  68 /  90  30  20  20  20
MACON           73  87  71  90  69 /  50  20  10  20  20
ROME            71  83  68  86  67 /  70  30  20  20  20
PEACHTREE CITY  71  83  66  88  65 /  50  20  10  20  20
VIDALIA         75  90  73  90  71 /  40  30  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 2 AM EDT WEDNESDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...CLARKE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...
LAURENS...MADISON...MONROE...MONTGOMERY...MORGAN...NEWTON...
OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...TALIAFERRO...
TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WALTON...WARREN...
WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON.

&&

BDL
Hazardous weather outlook, Aug 26, 11:00 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT TUE AUG 26 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1100 AM EDT TUE AUG 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS...INCLUDING ISOLATED TORNADOES...ARE
POSSIBLE ACROSS PARTS OF NORTH GEORGIA AND MUCH OF CENTRAL GEORGIA
MAINLY THIS AFTERNOON. FLOODING RAINS ARE ALSO POSSIBLE ACROSS MUCH
OF THE AREA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
THE REMNANTS OF FAY WERE CENTERED OVER NORTH-CENTRAL ALABAMA AT
MIDDAY AND WILL DRIFT NORTHEAST INTO EASTERN TENNESSEE TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE SHORT LIVED TORNADOES AND WILL BE MOST
LIKELY THIS AFTERNOON ACROSS AREAS EAST OF A AMERICUS TO ATLANTA TO
GAINSVILLE LINE. HEAVY FLOODING RAINS ARE ALSO POSSIBLE THROUGH THIS
EVENING...GENERALLY NORTH AND WEST OF A CORDELE TO MACON TO CRAWFORD
LINE.

.DISCUSSION...
FAVORABLE VERTICAL WIND SHEAR FROM THE REMNANTS FAY...MODERATE
INSTABILITY AND LOCALIZED LIFTING SOUTH AND EAST OF THE CENTER OF
FAY WILL ALLOW ISOLATED TORNADOES TO DEVELOP ACROSS MUCH OF THE AREA
THIS AFTERNOON. CAPE VALUES SHOULD REMAIN BETWEEN 500 AND 1500.
INSTABILITY AND DEEP MOISTURE IS EXPECTED TO MOVE OUT OF THE AREA
FROM THE WEST TONIGHT.

WITH THE COPIOUS AMOUNT OF MOISTURE IN PLACE...HEAVY TROPICAL
SHOWERS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN WITH
LOCALLY HIGHER AMOUNTS BEFORE THE PRECIPITATION BEGINS TO TAPER OFF
FROM THE WEST AND MOVING OUT BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...ESPECIALLY OVER
THE WEEKEND INTO MONDAY AS A FRONTAL BOUNDARY STALLS OVER THE STATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER VIA THE
INTERNET BY USING E-SPOTTER. A LINK TO THIS CAN BE FOUND ON OUR WEB
SITE AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 26, 9:29 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EDT TUE AUG 26 2008

GAZ060-061-072-073-270200-
929 PM EDT TUE AUG 26 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND FREQUENT LIGHTNING
IN JONES...BALDWIN...HANCOCK AND PUTNAM COUNTIES UNTIL 1000 PM EDT...

AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STANFORDVILLE TO 7 MILES SOUTH OF
CLINTON...MOVING NORTHEAST AT 34 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS
JONES...BALDWIN...HANCOCK AND PUTNAM COUNTIES THROUGH 1000 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STANFORDVILLE...
CLINTON...BRADLEY...BLOUNTSVILLE...GRAY...WARFIELD...JAMES...HADDOCK.
..EATONTON...NONA...MERIWETHER...FLAT ROCK AND BROWNS CROSSING.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Aug 26, 9:35 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT TUE AUG 26 2008

GAZ038-050-051-270200-
935 PM EDT TUE AUG 26 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TALIAFERRO...GREENE
AND OGLETHORPE COUNTIES UNTIL 1000 PM EDT...

AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PENFIELD...MOVING NORTHEAST AT 31 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
TALIAFERRO...GREENE AND OGLETHORPE COUNTIES THROUGH 1000 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE UNION POINT...
GREENSBORO...PENFIELD...MAXEYS...BAIRDSTOWN...WOODVILLE...STEPHENS...
PHILOMATH AND LEXINGTON.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Aug 26, 9:46 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT TUE AUG 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TORNADO          2 SW GAINESVILLE        34.27N 83.86W
08/26/2008                   HALL               GA   COUNTY OFFICIAL

            PUBLIC WITNESSED TORNADO COMING THROUGH THE TREES WITH
            AIRBORNE PLYWOOD AND SIDING DEBRIS. TREES SNAPPED AND
            PART OF BUSINESS ROOF TORN OFF ALONG MURPHY BLVD. DAMAGE
            TO SHOPPING CENTER NEAR 1500 BLOCK OF BROWNSBRIDGE RD.
            CARS DAMAGED.

&&
CORRECTED TIME AND ADDED NEW INFORMATION.

SNELSON
Special weather statement, Aug 26, 9:53 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EDT TUE AUG 26 2008

GAZ050-051-060>062-072-073-082-270245-
953 PM EDT TUE AUG 26 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN BIBB...JONES...
BALDWIN...HANCOCK...PUTNAM...WARREN...TALIAFERRO AND GREENE COUNTIES
UNTIL 1045 PM EDT...

AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VEAZEY TO GRISWOLDVILLE...MOVING NORTHEAST
AT 34 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BIBB...
JONES...BALDWIN...HANCOCK...PUTNAM...WARREN...TALIAFERRO AND GREENE
COUNTIES THROUGH 1045 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE ROCKVILLE...BROWNS CROSSING...VEAZEY...HARDWICK...
GRISWOLDVILLE...MILLEDGEVILLE...SHOULDERBONE...WHITE PLAINS...
MIDWAY-HARDWICK...DEVEREUX...WHITE PLAINS...SCOTTSBORO...COOPERS...
SPARTA AND CRAWFORDVILLE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Aug 26, 10:43 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EDT TUE AUG 26 2008

GAZ039-051-061-062-073>075-270330-
1043 PM EDT TUE AUG 26 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...40 MPH
WINDS...AND HEAVY RAIN IN BALDWIN...WASHINGTON...GLASCOCK...
HANCOCK...WARREN...TALIAFERRO AND WILKES COUNTIES UNTIL 1130 PM
EDT...

AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TIGNALL TO COOPERS...MOVING NORTHEAST AT 30
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BALDWIN...
WASHINGTON...GLASCOCK...HANCOCK...WARREN...TALIAFERRO AND WILKES
COUNTIES THROUGH 1130 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SCOTTSBORO...SANDTOWN...POWELTON...FICKLIN...
COOPERS...WASHINGTON...TIGNALL...SPARTA...DANBURG...SHARON...
RAYTOWN...CULVERTON...METASVILLE ...MAYFIELD AND AONIA.

VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Aug 26, 10:47 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1047 PM EDT TUE AUG 26 2008

GAZ072-073-083-084-095-270330-
1047 PM EDT TUE AUG 26 2008

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND HEAVY RAIN IN
HOUSTON...TWIGGS...WILKINSON...JONES AND BALDWIN COUNTIES UNTIL 1130
PM EDT...

AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GORDON TO 9 MILES SOUTHWEST OF HENDERSON...
MOVING NORTHEAST AT 26 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND WIND
GUSTS TO 35 MPH AS THEY MOVE ACROSS HOUSTON...TWIGGS...WILKINSON...
JONES AND BALDWIN COUNTIES THROUGH 1130 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE HUBER...ROBINS AFB...PERRY...
FITZPATRICK...BONAIRE...GORDON...MYRICKS MILL...BULLARD...
HENDERSON...ELKO...GROVANIA...HAYNEVILLE AND JEFFERSONVILLE. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:36 PM EDTTornado WarningFFCJasper, Morgan, Putnam39 min
Aug 26, 8:52 PM EDTTornado WarningFFCWilkes8 min

Nearby

River Flood Warnings in Georgia, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.